MAUDE Adverse Event Report: CORDIS CORPORATION AVIATOR PLUS .014 6.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION AVIATOR PLUS .014 6.0X40 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a.014¿ 6.0 x 40 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was filled with blood and would not fully deflate.The balloon inflated normally but it filled with blood.The balloon deflated some but not fully.Therefore, the entire system was removed, including an unknown filter basket and unknown guide together, as one unit.The procedure was completed using another unknown device.There was no reported patient injury and the patient remains in good condition.The intended procedure was a carotid artery intervention.There was no difficulty removing the product from the hoop, removing the protective balloon cover, removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The device prepped normally.An unknown indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The balloon was removed intact along with all other devices.Other procedural details were requested but are unknown, unavailable, or not applicable.The product was returned for analysis.One non-sterile aviator plus.014 6.0x40 142cm was received for analysis coiled inside a plastic bag.The device was received inserted into a non-cordis catheter sheath introducer.Also, an unknown stopcock was attached to the hub of the unit.Per visual analysis, the balloon appears to have been previously inflated.Blood residues were observed inside the balloon.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Per functional analysis, balloon inflation and deflation were performed.A lab inflator/deflator device was attached to the inflation lumen of unit and positive pressure was applied.The balloon inflated as expected.Then, negative pressure was applied, and the balloon deflated fully.No anomalies were observed during the procedure.A product history record (phr) review of lot 82180550 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty - partial or slow¿ was not confirmed through analysis of the returned device.The exact cause of the reported event cannot be determined.Functional analysis was performed on the device, the balloon inflated and deflated as expected with no anomalies noted.It is likely procedural factors and handling of the device contributed to the events reported by the customer.According to the warnings in the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Prior to use, ensure all devices have been flushed and air is removed from the system according to standard medical practice.Failure to do so could result in air entering the vascular system.When the catheter is exposed to the vascular system, it should be manipulated only under fluoroscopy.Deflate the balloon by pulling vacuum on the inflation device, allowing adequate time for the balloon to fully deflate prior to removal.Open the hemostasis valve as wide as possible and carefully withdraw and remove the balloon catheter from the guiding catheter while keeping the guidewire in place.Close the hemostasis valve to maintain a snug seal around the guidewire.Note: in case of post-dilatation, slowly withdraw the balloon from the stent.Observe removal of the balloon under fluoroscopy to ensure that the balloon disengages from the stent.Perform angiography to confirm angioplasty and/or stent post-dilatation.Remove guidewire and guiding catheter from the patient and discard the devices.Note: if the balloon cannot be withdrawn through the guiding catheter, withdraw the balloon catheter and guiding catheter as a single unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a.014¿ 6.0 x 40 x 142cm aviator plus percutaneous transluminal angioplasty (pta) balloon catheter was filled with blood and would not fully deflate.The balloon inflated normally but it filled with blood.The balloon deflated some but not fully.Therefore, the entire system was removed, including an unknown filter basket and unknown guide together, as one unit.The procedure was completed using another unknown device.There was no reported patient injury and the patient remains in good condition.The intended procedure was a carotid artery intervention.There was no difficulty removing the product from the hoop, removing the protective balloon cover, or removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally.An unknown indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The balloon was removed intact along with all other devices.Other procedural details were requested but are unknown, unavailable, or not applicable.The device will be returned for evaluation.

Brand Name
AVIATOR PLUS .014 6.0X40 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10815791
Report Number9616099-2020-04044
Device Sequence Number1768248
Product Code LIT
UDI-Device Identifier20705032005927
UDI-Public20705032005927
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue Number4246040W
Device Lot Number82180550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2020
Initial Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1